Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Suppressed Saliva?
Mar 3, 2013

Hi, I'm on Complera. Does the medication reduce your saliva production? I have receding gums despite what I think is thorough, consistent, oral care; the dental hygeinist has noticed stringy saliva; harsh mouthwash & acids cause a problem; gums are even sore sometimes although drinking huge amounts of water seems to help with this. Why exactly is this happening & how can I make more saliva??

Response from Dr. Henry

Interesting question-I have not observed that problem in patients we have on Complera nor am I aware of a signal for oral problems from studies or the literatire (still quite limited since new drug). Many non-HIV drugs can have an anti-cholinergic effect (such as antihistamines and many psych drugs) that can cause dry mouth/decreased saliva production). If any reader is aware of a published paper noting a connection between Complera and decreased saliva, or has personal experience they would like to share-please post! KH



Previous
Atripla not fully doing its job
Next
How do I get rid of lipomas?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement